Multiple Sclerosis Community
Lamictal?
About This Community:

Our Patient-to-Patient MS Forum is where you can communicate with other people who share your interest in Multiple Sclerosis. This forum is not monitored by medical professionals.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Lamictal?

Just curious if anyone is on this med and how long to takes to work?  I have been on it about 4 weeks or so, and I am still titrating up to the full dosage, which should be in the next 2 weeks. (I am taking it to see if it will prevent my head/scalp/face/ear neuralgia's.)

I am just wondering if you have to wait until you are on the full dosage to see if there is any improvement?

Thanks,
Michelle
Related Discussions
3 Comments Post a Comment
Blank
1312898_tn?1314571733
Hi Michelle,  

I know a little about Lamictal.  I know it is used for mood stabilization for depression or Bipolar illness.  It does have the possibility of a very serious rash as a side effect too.  

I didn't know it was used for TN or other facial pain.  Please let us know how it works.  

I would think you would start getting benefit of it within the next 2 weeks.

Red  
Blank
560501_tn?1383616340

  Hello :)

   One of my daughters takes it for Partial Seizures but this med can also be used in the treatment of bi-polar Disorder.

    It is also uded "Off Label" for  peripheral neuropathy, trigeminal neuralgia, cluster headaches, migraines, and reducing neuropathic pain.

   I also recently went to an MS Seminar who uses this medication (off label) in some of his patients who have AD.  I am actually going to talk to my EP doc and my Neuro about trying this for my AD.

    I hope this works for you. Keep us posted on how it works for you.
Take Care,
~Tonya
  
Blank
867582_tn?1311630997
My son is on it - and it was a Godsend for him!!  It can really help bipolars - he felt a huge difference within a day to a day and a half of being on it - but he was on it for a different reason than you are.  It can be a very effective mood stabilizer.

Yes there is the potential for a rash possibly leading to a serious skin side effect - Stevens-Johnson syndrome - but it is reputedly rare and, from what I have read, is more likely in younger patients.  Also, that skin side effect is said to usually appear sometime in the beginning of taking the medication.  I'd never heard of it being used for neuralgias - just as an anti-epileptic or as a mood stabilizer.

Hope it works for you!

WAF
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Neurology Answerers
572651_tn?1333939396
Blank
Lulu54
Dayton, OH
338416_tn?1260996698
Blank
jensequitur
Fort Worth, TX
987762_tn?1331031553
Blank
supermum_ms
Australia
147426_tn?1317269232
Blank
Quixotic1
Washougal, WA
1831849_tn?1383231992
Blank
kwarendorf
Great Neck, NY
Avatar_f_tn
Blank
essdipity